MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY XTRASOFT; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX3575
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during an endovascular embolization, an orbit galaxy xtrasoft coil (640cx3575, 31467303) became impeded in introducer sheath and could not be pushed into an unspecified microcatheter (mc).The doctor retracted the coil and switched to a new one to complete the surgery.The microcatheter was not replaced.There was no patient injury reported.No additional information is available.Based on the product analysis of the device received, the embolic coil was found broken.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found broken, the findings meet us regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section e1.Initial reporter phone: (b)(6).A non-sterile og cmplx xtrasoft coil 3.5x7.5 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.A dimensional analysis was performed, introducer outer diameter (od) and the distal inner diameter (id) were confirmed to be within specification.The device was inspected under magnification, and it was found that the coil was no longer attached to the headpiece which remained attached to the gripper which indicates that the coil was mechanically detached from the unit.The issue reported regarding the embolic coil being impeded in the introducer sheath could not be evaluated through functional testing due to the detached condition of the coil.However, based on this condition, the customer complaint can be confirmed.Is suggested that excessive force was likely applied during the advancement and retraction of the system in an attempt to overcome the difficulties encountered, which ultimately led to the coil's breakage.No further evaluation of contributing factors can be conducted without the embolic coil.It is possible that other clinical and procedural factors not described in this complaint may have contributed to the reported failure.A manufacturing record evaluation was performed for the finished device 31467303 number, and no non-conformances related to the malfunction were identified.As part of j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following precaution: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ORBIT GALAXY XTRASOFT
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21322814
Report Number3008114965-2025-00119
Device Sequence Number8128661
Product Code KRD
UDI-Device Identifier10886704030706
UDI-Public(01)10886704030706(17)260831(10)31467303
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number640CX3575
Device Lot Number31467303
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Initial Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown